Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
N Engl J Med. 1983 Aug 25;309(8):445-8.

Sensory neuropathy from pyridoxine abuse. A new megavitamin syndrome.

Abstract

We describe seven adults who had ataxia and severe sensory-nervous-system dysfunction after daily high-level pyridoxine (vitamin B6) consumption. Four were severely disabled; all improved after withdrawal. Weakness was not a feature of this condition, and the central nervous system was clinically spared. Although consumption of large doses of pyridoxine has gained wide public acceptance, this report indicates that it can cause sensory neuropathy or neuronopathy syndromes and that safe guidelines should be established for the use of this widely abused vitamin.

PMID:
6308447
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Write to the Help Desk